Anticonvulsants: Is Suicide a Side-Effect?

Share

People with seizures, especially epileptics, are more prone to depression than the general population, but now the very medications that help control their seizures have become suspect.

Neurontin and Lamictal are widely used in the treatment of various conditions and are perceived to be very effective, but they may carry a strong side-effect: suicidality.

Several months ago, the FDA gave pharmaceutical companies that manufacture anticonvulsants a request: find out if your drug increases the risk of suicide. The government asked the industry to report back in six month’s time.

So far, we have yet to hear from the drug companies’ report; nevertheless, it is important to remain diligently aware that there may be a risk. If you are taking a convulsant and find yourself struggling with suicidal thoughts or a depression, please contact a mental health professional immmediately.

Click here to read “Anticonvulsants and Suicide Risk?

No comments yet.

Leave a Reply